Monday, September 21, 2009


So I figured I would help people out by telling my accutane story. When I was 19 I began to get seriously bad acne. It was so bad. Only on my cheeks. And it was strange because...I was 19! But I've thought about it and I've been a late bloomer for everything. My teeth came in SUPER late. I got my first period when I was 17. I was still growing a few years ago. So I'm actually not THAT surprised. I had normal skin all through highschool. I went on a trip for a few months when I was 19 around the world and I was eating strange foods, I wasn't going to the 'bathroom'(yall know what I mean) regularly. I would go like once a week. I was taking Malaria Medication to prevent it because we went to India. I hadn't had my period in 6 months and I was extremely homesick. It was just a strange time. It was a good experience going on the trip but it kind of messedd up my body. So when I came home I immediately went to the doctor and I was put on birth control(Yaz) it helped my period but still my acne was just getting worse and I was so depressed! I didn't want to leave the house I felt so ugly. My dermatologist had one look at me and said yes definitely accutane and I was hesitant because I researched it on the computer and I heard some scary stuff about it. It just has some freaky side effects! I decided to do it and I'm so glad I did. Just like everyone says: It gets WAY worse before it gets better. I was peeling and crackly and SO dry it was painful. But month by month it began getting better. My cheeks were red but better. After 6 months I believe I was off of it and my face was totally clear. I have to warn you I had some weird side effects, strange headaches, ache cracky bones, mood swings MAJOR mood swings...I was a complete Hypochondriac while I was on it...I dont remember what else but a few times I wanted to go off of it. Its been almost a year since I have been off of it and Im so happy I did it. I definitely recommend it to anyone who has SEVERE acne like I did. I wish I could show the photos but I just got a new computer and all my photos are in storage and it would take forever to find it. Apparently the actual brand Accutane is not longer on the market, but your dermatologist will give you the generic. I forget what mine was called. I wanna say like amnesteen or something like that. If you have ANY questions you can ask me, I know alllllll about it:-) Oh and just to let anyone know I have been using Neutrogena FOREVER. My dermatologist said it's fine.

No comments:

Post a Comment